Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 14, 2014, 2:09 PM EST for Allegany County, Cattaraugus County, Chautauqua County, New York. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2014, 2:09 PM EST (19:09 UTC)
- Expired
- Nov 14, 2014, 3:30 PM EST
- In force
- 81 min
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 73 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WWUS81 KBUF 141909
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
209 PM EST FRI NOV 14 2014
NYZ019>021-085-142030-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
209 PM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL
RATES OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE
OR LESS. THESE LAKE EFFECT SNOW BANDS WERE LOCATED OVER THE
WESTERN SOUTHERN TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
GOWANDA...
FREDONIA...
DUNKIRK...
DAYTON...
CATTARAUGUS...
EAST OTTO...
JAMESTOWN...
OLEAN...
LITTLE VALLEY...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7936
4256 7916 4262 7909 4250 7851 4240 7773
4199 7775
$$
SJWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 14, 12:56 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 14, 12:56 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1256 PM EST FRI NOV 14 2014
.SYNOPSIS...
UNSEASONABLY COLD WEATHER WILL PERSIST ACROSS THE REGION THROUGH THE
MIDDLE OF NEXT WEEK. DURING THAT TIME...OCCASIONAL BOUTS OF
ACCUMULATING LAKE EFFECT SNOW ARE EXPECTED DOWNWIND OF LAKES ERIE
AND ONTARIO.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1 PM...AS EXPECTED THE LAKE ONTARIO LAKE SNOWS HAVE PUSHED
INLAND AND WEAKENED NOTICEABLY WITH THE PASSAGE OF A SURFACE TROUGH
AND CONTINUED VEERING OF THE LOW LEVEL FLOW. THROUGH THE REMAINDER
OF THE AFTERNOON...EXPECT MUCH MORE DISORGANIZED MULTI-BANDED LAKE
EFFECT SNOWS TO AFFECT AREAS INLAND FROM THE SOUTH SHORE OF THE
LAKE...WITH ADDITIONAL ACCUMULATIONS OF UP TO A COUPLE INCHES WHERE
THE SNOWS ARE MOST PERSISTENT.
MEANWHILE OFF OUR OTHER LAKE...DECENT BUT ALSO TRANSIENT-IN-NATURE
MULTIPLE BANDS OF LAKE EFFECT SNOW CONTINUE TO AFFECT SOUTHERN ERIE
COUNTY AND THE WESTERN SOUTHERN TIER...AND SHOULD CONTINUE TO DO SO
FOR THE BALANCE OF THE DAY...AIDED AT TIMES BY OCCASIONAL UPSTREAM
CONNECTIONS TO LAKE HURON. GIVEN THE MORE TRANSIENT NATURE OF THESE
BANDS...EXPECT ACCUMULATIONS IN THIS AREA TO ALSO RANGE ON THE ORDER
OF A COUPLE INCHES WHERE THESE ARE MOST PERSISTENT.
OUTSIDE OF THE MAIN LAKE EFFECT AREAS...THE REMAINDER OF THE REGION
WILL JUST SEE SCATTERED SNOW SHOWERS AND FLURRIES THIS AFTERNOON...
WITH THESE MAINLY FOCUSED ALONG AND AHEAD OF THE SECONDARY SURFACE
TROUGH. OTHERWISE...TEMPERATURES WILL REMAIN UNSEASONABLY COLD AND
RANGE THROUGH THE 30S.
TONIGHT...A COLD AIR REGIME WILL REMAIN OVER THE LOWER LAKES WITH
850 MB TEMPERATURES NEAR -12C. DESPITE THE FAVORABLE LAKE
INSTABILITY THE LACK OF MOISTURE WILL LIMIT THE LAKE EFFECT
ACTIVITY. THE NORTHWEST FLOW WILL MAINTAIN SOME NARROW STREAMERS
WITH EVEN SOME HINT OF SOME UPPER LAKE CONNECTION. EXPECT LOCALIZED
AMOUNTS TO BE LIMITED TO A FEW INCHES AND MAINLY FOCUSED ALONG THE
HIGHER TERRAIN OF THE CHAUTAUQUA RIDGE OFF LAKE ERIE AND ACROSS
WAYNE OR NORTHERN CAYUGA COUNTIES OFF LAKE ONTARIO.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
LAKE SNOWS SOUTHEAST OF LAKES ERIE AND ONTARIO WILL START TO MOVE
BACK TO THE EAST OF THE LAKES DURING THE WEEKEND AS SURFACE HIGH
PRESSURE SLIPS PAST TO THE SOUTH AND TURNS THE LOW LEVEL WINDS TO A
MORE WESTERLY THE SOUTHWESTERLY DIRECTION. THE REGION WILL REMAIN IN
A COLD REGIME THROUGH SATURDAY EVENING...WITH 850MB TEMPERATURES
AVERAGING AROUND -10C. ALTHOUGH THIS WILL RESULT IN AMPLE LAKE
INDUCED INSTABILITY FOR SNOW...UPSTREAM AIR WILL BE MOISTURE STARVED
WHICH WILL LIMIT ITS EXTENT. AS A RESULT...LIGHT (SUB-ADVISORY)
ACCUMULATIONS ARE EXPECTED THROUGH SATURDAY EVENING. LAKE EFFECT
BANDS SHOULD DISORGANIZE AND LIFT NORTHEAST OF THE LAKES. THIS MAY
BRING SOME LIGHT SNOW SHOWERS TO THE BUFFALO METRO AREA LATE
SATURDAY AFTERNOON AND EVENING WITH MINIMAL ACCUMULATION. OUTSIDE OF
LAKE EFFECT BANDS...EXPECT THE VAST MAJORITY OF THE AREA TO REMAIN
SNOW-FREE THROUGH SATURDAY EVENING. DRIER AIR SHOULD ALLOW FOR
BREAKS OF CLEAR SKIES AWAY FROM THE LAKE EFFECT BANDS AND
CLOUDS...BUT TEMPERATURES WILL STILL BE CHILLY.
AS A SHORT WAVE APPROACHES FROM LATE IN THE WEEKEND...SIGNIFICANT
LAKE EFFECT SNOWS ARE POSSIBLE ACROSS THE NIAGARA FRONTIER AND
EASTERN LAKE ONTARIO REGIONS...AFFECTING METRO BUFFALO...NIAGARA
FALLS...AND WATERTOWN LATE SATURDAY NIGHT AND SUNDAY. THE PAST
COUPLE MODEL RUNS HAVE COME INTO GOOD AGREEMENT HANDLING THIS
SHORTWAVE...THE 00Z GFS IN PARTICULAR HAVE SHOWS A MORE ROBUST
SHORTWAVE. THE MAIN FORECAST QUESTION IS THE EXACT WIND
DIRECTION...WHICH WILL DETERMINE WHERE THE LAKE SNOWS SET UP.
GUIDANCE RANGES BETWEEN A 210 AND 250 FLOW WHICH WILL HAVE A BIG
IMPACT ON WHERE THE HEAVIEST SNOWS FALL. IN ALL...THIS IS LIKELY TO
BRING ABOUT A 6 TO 12 HOUR PERIOD OF MODERATE SNOWS TO SOMEWHERE.
AMOUNTS ARE LIKELY TO FALL IN THE ADVISORY RANGE...WITH A CHANCE FOR
LOCALIZED AMOUNTS OVER 6 INCHES.
A MORE BROAD COVERAGE OF LIGHT SNOW IS EXPECTED ON MONDAY AS LOW
PRESSURE FORMS ALONG THE SOUTHEAST ATLANTIC COAST AND MOVES TO NEAR
CAPE COD BY MONDAY EVENING. THIS WILL DISRUPT THE LAKE SNOW BANDS
BUT WILL OFFER MORE LIGHT SNOW INLAND AND AWAY FROM THE LAKES. AN
INCH OR SO ACCUMULATION EXPECTED.
OTHERWISE THE SHORTWAVE SHOULD BRING LIGHT SNOW SHOWERS
ELSEWHERE...WITH ANY ACCUMULATIONS OUTSIDE OF LAKE EFFECT LESS
THAN AN INCH. TEMPERATURES WILL CONTINUE TO BE ON THE COOL
SIDE...WITH HIGHS ON SUNDAY IN MID 30S TO AROUND 40.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE WILL DEVELOP IN THE DEEP SOUTH SUNDAY NIGHT AND LIFT
NORTHEAST TOWARD SOUTHERN NEW ENGLAND MONDAY. MODEL GUIDANCE HAS
STRUGGLED WITH THIS SYSTEM...AND 12Z RUNS ARE NO DIFFERENT EXCEPT
THAT NOW BOTH THE GGEM/ECMWF BRING SOME LIGHT SNOW INTO OUR REGION
FOR MONDAY. MEANWHILE...LIGHT LAKE EFFECT SNOW WILL CONTINUE IN THE
SOUTHWEST FLOW NORTHEAST OF THE LAKES WITH ITS INTENSITY DEPENDENT
ON HOW MUCH MID LEVEL MOISTURE BUILDS BACK THAT FAR WEST. THIS IS
LIKELY TO BRING AT LEAST SOME SNOW TO MOST AREAS...WITH AMOUNTS
HEAVILY DEPENDENT ON THE EVOLUTION OF THE COASTAL LOW. OUTSIDE OF
LOCALIZED LAKE ENHANCEMENT...AMOUNTS SHOULD BE LIGHT TO MODERATE.
PERHAPS THE MOST SIGNIFICANT SNOW WILL COME AS A DEEP UPPER LEVEL
TROUGH DROPS ACROSS THE GREAT LAKES AND NORTHEASTERN STATES AND
USHERS IN THE COLDEST AIR SO FAR THIS SEASON. 12Z GFS/ECMWF/GGEM
GUIDANCE IS IN GOOD AGREEMENT ON THE GENERAL PATTERN. BASED ON LOCAL
RESEARCH...THE POSITION OF THE 500 MB TROUGH MAY BE FAVORABLE FOR
MAJOR LAKE EFFECT EVENT FOR WESTERN PORTIONS OF THE SOUTHERN TIER
AND TUG HILL REGIONS. AT THIS TIME...IT APPEARS THE
BUFFALO/ROCHESTER METRO AREAS ARE LIKELY TO BE SPARED THIS
EVENING...HOWEVER THERE STILL IS PLENTY OF UNCERTAINTY CONCERNING
WIND DIRECTION AND THUS THE LOCATION OF LAKE EFFECT BANDS. THE BEST
CHANCE FOR HEAVY SNOWS WILL BE TUESDAY AND WEDNESDAY...WITH WINDS
FORECAST TO SHIFT TO THE SOUTHWEST BY THURSDAY WHICH WILL LIFT WHAT
REMAINS NORTH EAST OF THE LAKES. EQUILIBRIUM LEVELS WILL LOWER AS
WARMER AIR ALOFT MOVES IN WHICH WILL WEAKEN LAKE EFFECT BANDS ON
THURSDAY.
OTHERWISE...IT WILL BE UNSEASONABLY COLD WITH DAYTIME HIGHS
STRUGGLING TO RISE ABOVE FREEZING ON TUESDAY AND WEDNESDAY.
MEANWHILE...BLUSTERY WEST WINDS WILL MAKE IT FEEL EVEN COLDER.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THROUGH TONIGHT...BANDS OF LAKE EFFECT SNOW WILL CONTINUE TO PRODUCE
AREAS OF IFR/MVFR CONDITIONS EAST-SOUTHEAST OF THE LAKES...WITH KJHW
THE TERMINAL MOST AFFECTED. ELSEWHERE...CONDITIONS SHOULD BE MAINLY
VFR...EXCEPT FOR POSSIBLE BRIEF IFR/MVFR IN SCATTERED SNOW SHOWERS.
ON SATURDAY...REMNANT BANDS OF LAKE EFFECT SNOW INITIALLY LOCATED
SOUTHEAST OF THE LAKES WILL LIFT NORTHWARD THROUGH THE DAY AS THE
LOW-LEVEL FLOW BACKS TO WESTERLY AND THEN SOUTHWESTERLY...WITH THESE
EVENTUALLY REACHING THE KBUF/KART TERMINALS LATER IN THE AFTERNOON.
WHILE THE LAKE SNOWS WILL BE WEAKER...THESE WILL STILL BE CAPABLE OF
PRODUCING A PERIOD OF IFR/MVFR AS THEY LIFT NORTHWARD. OTHERWISE...
CONDITIONS SHOULD GENERALLY REMAIN VFR OUTSIDE OF THE MAIN LAKE
EFFECT AREAS.
.OUTLOOK...
SATURDAY NIGHT AND SUNDAY...MAINLY VFR...EXCEPT IFR/MVFR IN LAKE
EFFECT SNOW SHOWERS NORTHEAST OF THE LAKES.
SUNDAY NIGHT AND MONDAY...DETERIORATION TO IFR/MVFR WITH SNOW
SHOWERS BECOMING MORE NUMEROUS.
TUESDAY AND WEDNESDAY...IFR/MVFR IN AREAS OF LAKE EFFECT SNOW
DOWNWIND OF THE LAKES...WITH MVFR/VFR AND SCATTERED SNOW SHOWERS
ELSEWHERE.
&&
.MARINE...
A BRISK WEST TO NORTHWEST FLOW OF COLD AIR WILL CONTINUE ACROSS THE
LOWER LAKES REGION THROUGH THIS WEEKEND. ALTHOUGH THERE WILL BE
PERIODS OF DIMINISHED WINDS/WAVES...FOR THE MOST PART ADVISORY
LEVEL CONDITIONS WILL EXIST ON THE LAKES DURING THIS TIME.
A PROLONGED PERIOD OF BRISK SOUTHWEST OR WEST SOUTHWEST WINDS WILL
DEVELOP ON THE LOWER LAKES NEXT WEEK. ADVISORY LEVEL CONDITIONS WILL
BE COMMON ON THE LAKES NEARLY EVERY DAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR LOZ042.
&&
SYNOPSIS...TMA
NEAR TERM...JJR/TMA
SHORT TERM...WCH
LONG TERM...APFFEL
AVIATION...JJR
MARINE...TMAHazardous weather outlook, Nov 14, 5:00 AM EST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EST FRI NOV 14 2014 NYZ001-002-010-011-151000- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATION LATE SATURDAY NIGHT AND SUNDAY ACROSS THE NIAGARA FRONTIER WHEN A LAKE EFFECT BAND IS EXPECTED TO FORM. IT IS STILL TOO EARLY TO DETERMINE SNOWFALL AMOUNTS...BUT THIS MIGHT BRING SEVERAL INCHES OR MORE TO SOME LOCATIONS DEPENDING ON WHERE THE BAND SETS UP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-151000- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SIGNIFICANT LAKE EFFECT SNOW IS POSSIBLE ON TUESDAY AND WEDNESDAY. IT IS STILL TOO EARLY TO TELL EXACTLY WHERE THE HEAVIEST SNOW WILL BE...BUT THERE IS A POTENTIAL FOR HEAVY SNOW ACROSS WESTERN PORTIONS OF THE SOUTHERN TIER AND THE THE BOSTON HILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-021-151000- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-ALLEGANY- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-151000- OSWEGO-JEFFERSON-LEWIS- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SIGNIFICANT LAKE EFFECT SNOW IS POSSIBLE ON TUESDAY AND WEDNESDAY. IT IS STILL TOO EARLY TO TELL EXACTLY WHERE THE HEAVIEST SNOW WILL BE...BUT THERE IS A POTENTIAL FOR HEAVY SNOW...ESPECIALLY ON THE TUG HILL PLATEAU. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-151000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EST FRI NOV 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Nov 14, 10:02 AM EST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1002 AM EST FRI NOV 14 2014
NYZ004>006-008-141600-
CAYUGA NY-LEWIS NY-OSWEGO NY-WAYNE NY-
1002 AM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 952 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS
LAKE EFFECT SNOW BAND WAS LOCATED OVER FAR NORTHERN WAYNE....CAYUGA
AND OSWEGO COUNTIES.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
FAIR HAVEN...
OSWEGO...
FULTON...
PALERMO...
PARISH...
MALLORY...
NINE MILE POINT...
MEXICO...
REDFIELD...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 36.
* LIGHTNING AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4342 7552 4348 7580 4333 7588 4329 7586
4315 7589 4319 7608 4326 7620 4323 7619
4320 7621 4322 7647 4316 7648 4320 7672
4321 7726 4329 7724 4328 7700 4332 7679
4353 7642 4354 7624 4361 7621 4351 7535
REYNOLDSSpecial weather statement, Nov 14, 10:13 AM EST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1013 AM EST FRI NOV 14 2014
NYZ012-019>021-085-141615-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
1013 AM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1002 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL RATES
OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS.
THESE LAKE EFFECT SNOW BANDS WERE LOCATED ACROSS EXTREME SOUTHERN
ERIE COUNTY AND THE WESTERN SOUTHERN TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
GOWANDA...
SPRINGVILLE...
SILVER CREEK...
DUNKIRK...
MAYVILLE...
GERRY...
JAMESTOWN...
SOUTH DAYTON...
LITTLE VALLEY...
FRANKLINVILLE...
BLACK CREEK...
CUBA...
BELMONT...
WELLSVILLE...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7935
4256 7916 4264 7910 4257 7809 4243 7806
4244 7772 4199 7775
REYNOLDSSpecial weather statement, Nov 14, 11:23 AM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1123 AM EST FRI NOV 14 2014
NYZ003>006-141715-
CAYUGA NY-MONROE NY-OSWEGO NY-WAYNE NY-
1123 AM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1120 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF UP TO
ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS
LAKE EFFECT SNOW BAND WAS LOCATED OVER NORTHEASTERN WAYNE AND NORTHERN CAYUGA
COUNTY.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
PORT BAY...
WOLCOTT...
VICTORY...
CATO...
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4315 7589 4319 7608 4326 7620 4320 7621
4320 7629 4323 7630 4322 7647 4303 7649
4323 7722 4325 7750 4329 7735 4328 7694
4332 7679 4338 7667 4335 7633 4327 7586
REYNOLDSSpecial weather statement, Nov 14, 11:27 AM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1127 AM EST FRI NOV 14 2014
NYZ019>021-141730-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-
1127 AM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1124 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL RATES
OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS.
THESE LAKE EFFECT SNOW BANDS WERE LOCATED OVER THE WESTERN SOUTHERN
TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
WESTFIELD...
MAYVILLE...
CHAUTAUQUA INSTITUTE...
FREDONIA...
DUNKIRK...
LAKEWOOD...
JAMESTOWN...
FALCONER AND SILVER CREEK...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 59 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 31.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7935
4257 7915 4243 7892 4242 7854 4227 7773
4199 7775
REYNOLDSSpecial weather statement, Nov 14, 12:40 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1240 PM EST FRI NOV 14 2014
NYZ019>021-085-141845-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
1240 PM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1237 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL RATES
OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS.
THESE LAKE EFFECT SNOW BANDS WERE LOCATED OVER THE WESTERN SOUTHERN
TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
FREDONIA...
SHERIDAN...
DUNKIRK...
SILVER CREEK...
JAMESTOWN...
LITTLE VALLEY...
EAST OTTO...
CUBA...
WELLSVILLE...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7935
4259 7913 4243 7887 4242 7817 4238 7773
4199 7775
REYNOLDSSpecial weather statement, Nov 14, 2:09 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
209 PM EST FRI NOV 14 2014
NYZ019>021-085-142030-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
209 PM EST FRI NOV 14 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE LAKE EFFECT SNOW BANDS CAPABLE OF PRODUCING SNOWFALL
RATES OF UP TO ONE INCH PER HOUR...AND VISIBILITY OF A HALF MILE
OR LESS. THESE LAKE EFFECT SNOW BANDS WERE LOCATED OVER THE
WESTERN SOUTHERN TIER.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BANDS INCLUDE...
GOWANDA...
FREDONIA...
DUNKIRK...
DAYTON...
CATTARAUGUS...
EAST OTTO...
JAMESTOWN...
OLEAN...
LITTLE VALLEY...
THIS INCLUDES THE NEW YORK THRUWAY BETWEEN EXITS 58 AND 61.
THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7936
4256 7916 4262 7909 4250 7851 4240 7773
4199 7775
SJWThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 5:12 AM EST | Special Weather Statement | BUF | Oswego | 63 min |
| Nov 14, 6:11 AM EST | Special Weather Statement | BUF | Oswego | 64 min |
| Nov 14, 7:18 AM EST | Special Weather Statement | BUF | Oswego | 57 min |
| Nov 14, 8:40 AM EST | Special Weather Statement | BUF | Oswego, Wayne | 50 min |
| Nov 14, 10:02 AM EST | Special Weather Statement | BUF | Oswego, Wayne | 58 min |
| Nov 14, 10:13 AM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 62 min |
| Nov 14, 11:23 AM EST | Special Weather Statement | BUF | Wayne | 52 min |
| Nov 14, 11:27 AM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 63 min |
| Nov 14, 12:40 PM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 65 min |
| Nov 14, 3:42 PM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 78 min |
| Nov 14, 5:19 PM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Chautauqua | 14 hr |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.